MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM 3D REVASCULARIZATION DEVICE; NRY

PENUMBRA, INC. PENUMBRA SYSTEM 3D REVASCULARIZATION DEVICE; NRY
Model Number PSR3D-C
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned psr3d revealed that the pusher wire was kinked, and the psr3d stent was damaged.This damage was likely due to forceful advancement against resistance.The fracture in the velocity likely contributed to resistance during advancement.Penumbra catheters and revascularization devices are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2021-02646.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the middle cerebral artery (mca) using a velocity delivery microcatheter (velocity), a penumbra system 3d revascularization device (psr3d) and a penumbra system red 62 reperfusion catheter (red62).During the procedure, while attempting to advance the psr3d through the velocity and the red62, the physician noticed under fluoroscopy that the velocity was broken into two pieces approximately 10 inches from the hub.The psr3d was then removed and resheathed.The physician then pulled the proximal end of the velocity out and removed the distal end by clamping down on the velocity at the groin and subsequently by pulling it out along with the red62.It was also reported that there was no physical damage noted on the psr3d.The procedure was completed using a new velocity, a new red62 and a new psr3d.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SYSTEM 3D REVASCULARIZATION DEVICE
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key12849438
Report Number3005168196-2021-02647
Device Sequence Number11898880
Product Code NRY
UDI-Device Identifier00815948020900
UDI-Public00815948020900
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K162901
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/19/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2023
Device Model NumberPSR3D-C
Device Catalogue NumberPSR3D
Device Lot NumberF102392
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2021
Initial Report FDA Received Date11/19/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Date Report Sent to FDA01/01/2005